Skip directly to search Skip directly to A to Z list Skip directly to navigation Skip directly to page options Skip directly to site content

Heading


ID#:14796
Description:This posterior view of a patient’s buttocks and upper thighs reveals an adverse reaction which was determined to be due to this person’s ingestion of an unknown medication containing an iodide. In this particular instance, the reaction manifested as a maculopapular erythematous skin eruption.
Adverse drug events cause over 700,000 emergency department visits each year. Nearly 120,000 patients each year need to be hospitalized for further treatment after emergency visits for adverse drug events. As more and more people take more medicines, the risk of adverse events may increase.

As people age, they typically take more medicines. Older adults (65 years or older) are twice as likely as others to come to emergency departments for adverse drug events (over 177,000 emergency visits each year) and nearly seven times more likely to be hospitalized after an emergency visit.

High Resolution: Click here for hi-resolution image (18.37 MB)
Content Providers(s):CDC/ Susan Lindsley
Creation Date:1977
Photo Credit:
Links:CDC – National Center for Emerging and Zoonotic Infectious Diseases (NCEZID); Division of Healthcare Quality Promotion (DHQP); Medication Safety Program: Medication Safety Basics
Categories:
CDC Organization
Skip Navigation Links.

MeSH
Skip Navigation Links.
Copyright Restrictions:None - This image is in the public domain and thus free of any copyright restrictions. As a matter of courtesy we request that the content provider be credited and notified in any public or private usage of this image.

TOP